World Scientific
  • Search
Skip main navigation

Cookies Notification

We use cookies on this site to enhance your user experience. By continuing to browse the site, you consent to the use of our cookies. Learn More

System Upgrade on Tue, May 28th, 2024 at 2am (EDT)

Existing users will be able to log into the site and access content. However, E-commerce and registration of new users may not be available for up to 12 hours.
For online purchase, please visit us again. Contact us at [email protected] for any enquiries.

On the behavior of large empirical autocovariance matrices between the past and the future by:0 (Source: Crossref)

    The asymptotic behavior of the distribution of the squared singular values of the sample autocovariance matrix between the past and the future of a high-dimensional complex Gaussian uncorrelated sequence is studied. Using Gaussian tools, it is established that the distribution behaves as a deterministic probability measure whose support 𝒮 is characterized. It is also established that the squared singular values are almost surely located in a neighborhood of 𝒮.

    AMSC: 60BG20, 15B2


    • 1. Z. Bai and J. W. Silverstein, Spectral Analysis of Large Dimensional Random Matrices, Mathematics Monograph Series, Vol. 2 (Science Press, Beijing, 2006). Google Scholar
    • 2. M. Bhattachargee and A. Bose, Large sample behavior of high-dimensional autocovariance matrices, Ann. of Stat. 44(2) (2016a) 598–628. CrossrefGoogle Scholar
    • 3. A. Bose and M. Bhattachargee, Large Covariance and Autocovariance Matrices, Monographs on Statistics and Applied Probability, Vol. 162 (CRC Press, 2019). Google Scholar
    • 4. F. Benaych-Georges and R. R. Nadakuditi, The eigenvalues and eigenvectors of finite, low rank perturbations of large random matrices, Adv. Math. 227(1) (2011) 494–521. CrossrefGoogle Scholar
    • 5. F. Benaych-Georges and R. R. Nadakuditi, The singular values and vectors of low rank perturbations of large rectangular random matrices, J. Multivar. Anal. 111 (2012) 120–135. CrossrefGoogle Scholar
    • 6. S. Belinschi and M. Capitaine, Spectral properties of polynomials in independent Wigner and deterministic matrices, J. Funct. Anal. 273(12) (2017) 3901–3963. CrossrefGoogle Scholar
    • 7. M. Capitaine and C. Donati-Martin, Strong asymptotic freeness of Wigner and Wishart matrices, Indiana Univ. Math. J. 56 (2007) 295–309. CrossrefGoogle Scholar
    • 8. M. Capitaine, C. Donati-Martin and D. Féral, The largest eigenvalue of finite rank deformation of large Wigner matrices: Convergence and non-universality of the fluctuations, Ann. Probab. 37(1) (2009) 1–47. CrossrefGoogle Scholar
    • 9. H. Cartan, Théorie Élémentaire des Fonctions Analytiques d’une ou Plusieurs Variables Complexes (Hermann, 1978). Google Scholar
    • 10. F. Chapon, R. Couillet, W. Hachem and X. Mestre, The outliers among the singular values of large rectangular random matrices with additive fixed rank deformation, Markov Process. Rel. Fields 20 (2014) 183–228. Google Scholar
    • 11. A. Ciuso and G. Picci, Asymptotic variance of subspace estimates, J. Econom. 118(1–2) (2004) 257–291. CrossrefGoogle Scholar
    • 12. R. Couillet, Robust spiked random matrices and a robust G-MUSIC estimator, J. Multivar. Anal. 140 (2015) 139–161. CrossrefGoogle Scholar
    • 13. B. Dozier and J. Silverstein, On the empirical distribution of eigenvalues of large dimensional information-plus-noise type matrices, J. Multivar. Anal. 98(4) (2007) 678–694. CrossrefGoogle Scholar
    • 14. J. Evans and D. N. C. Tse, Large system performance of linear multiuser receivers in multipath fading channels, IEEE Trans. Inform. Theory 46(6) (2000). CrossrefGoogle Scholar
    • 15. U. Haagerup and S. Thorbjornsen, A new application of random matrices: Ext(Cred(F2)) is not a group, Ann. Math. 162(2) (2005) 711. CrossrefGoogle Scholar
    • 16. W. Hachem, P. Loubaton and J. Najim, Deterministic equivalents for certain functionals of large random matrices, Ann. Appl. Probab. 17(3) (2007) 875–930. CrossrefGoogle Scholar
    • 17. W. Hachem, P. Loubaton, J. Najim, X. Mestre and P. Vallet, A subspace estimator for fixed rank perturbations of large random matrices, J. Multivar. Anal. 114 (2013) 427–447. CrossrefGoogle Scholar
    • 18. F. Hiai and D. Petz, Asymptotic freeness almost everywhere for random matrices, Acta Sci. Math. (Szeged) 66(3–4) (2000) 809–834. Google Scholar
    • 19. R. A. Horn and C. R. Johnson, Matrix Analysis (Cambridge University Press, 1985). CrossrefGoogle Scholar
    • 20. B. Jin, C. Wang, Z. D. Bai, K. K. Nair and M. Harding, Limited spectral distribution of a symmetrised auto-cross covariance matrices, Ann. Probab. 24(3) (2014) 1199–1225. CrossrefGoogle Scholar
    • 21. M. G. Krein and A. A. Nudelman, The Markov Moment Problem and Extremal Problems, Translations of Mathematical Monographs, Vol. 50 (American Mathematical Society, Providence, Rhode Island, 1977). CrossrefGoogle Scholar
    • 22. Z. Li, G. Pan and J. Yao, On singular value distribution of large-dimensional autocovariance matrices, J. Multivar. Anal. 137 (2015) 119–140. CrossrefGoogle Scholar
    • 23. Z. Li, Q. Wang and J. Yao, Identifying the number of factors from singular values of a large sample auto-covariance matrix, Ann. Stat. 45(1) (2017) 257–288. CrossrefGoogle Scholar
    • 24. A. Lindquist and G. Picci, Linear Stochastic Systems, Series in Contemporary Mathematics, Vol. 1 (Springer, 2015). CrossrefGoogle Scholar
    • 25. H. Liu, A. Aue and D. Paul, On the Marcenko–Pastur law for linear time series, Ann. Stat. 43(2) (2015) 675–712. CrossrefGoogle Scholar
    • 26. P. Loubaton, On the almost sure location of the singular values of certain Gaussian block-Hankel large random matrices, J. Theoret. Probab. 29(4) (2016) 1339–1443. CrossrefGoogle Scholar
    • 27. C. Male, The norm of polynomials in large random and deterministic matrices, Probab. Theory Rel. Fields 154(3–4) (2012) 477–532. CrossrefGoogle Scholar
    • 28. X. Mestre and M. A. Lagunas, Modified subspace algorithms for DoA estimation with large arrays, IEEE Trans. Signal Process. 56(2) (2008) 598–614. CrossrefGoogle Scholar
    • 29. J. Mingo and R. Speicher, Free Probability and Random Matrices, Fields Institute Monographs (Springer, 2017). CrossrefGoogle Scholar
    • 30. R. R. Nadakuditi and A. Edelman, Sample eigenvalue based detection of high-dimensional signals in white noise using relatively few samples, IEEE Trans. Signal Process. 56(7) (2008) 2625–2637. CrossrefGoogle Scholar
    • 31. R. R. Nadakuditi and J. W. Silverstein, Fundamental limit of sample generalized eigenvalue based detection of signals in noise using relatively few signal-bearing and noise-only samples, IEEE J. Sel. Top. Signal Process. 4(3) (2010) 468–480. CrossrefGoogle Scholar
    • 32. L. A. Pastur and M. Shcherbina, Eigenvalue Distribution of Large Random Matrices, Mathematical Surveys and Monographs (American Mathematical Society, Providence, 2011). CrossrefGoogle Scholar
    • 33. D. Paul, Asymptotics of sample eigenstruture for a large dimensional spiked covariance model, Statistica Sinica 17(4) (2007) 1617–1642. Google Scholar
    • 34. Yu. A. Rozanov, Stationary Random Processes (Holden Day, 1967). Google Scholar
    • 35. J. W. Silverstein and S. I. Choi, Analysis of the limiting spectral distribution of large dimensional random matrices, J. Multivar. Anal. 54 (1995) 295–309. CrossrefGoogle Scholar
    • 36. G. T. Pham, P. Loubaton and P. Vallet, Performance analysis of spatial smoothing schemes in the context of large arrays, IEEE Trans. Signal Process. 64(1) (2016) 160–172. CrossrefGoogle Scholar
    • 37. P. Van Overschee and B. de Moor, Subspace Identification for Linear Systems: Theory, Implementation, Applications (Kluwer Academic Publishers, 1996). CrossrefGoogle Scholar
    • 38. J. Vinogradova, R. Couillet and W. Hachem, Estimation of Toeplitz covariance matrices in large dimensional regime with application to source detection, IEEE Trans. Signal Process. 63(18) (2015) 4903–4913. CrossrefGoogle Scholar
    • 39. J. Vinogradova, R. Couillet and W. Hachem, Statistical inference in large antenna arrays under unknown noise pattern, IEEE Trans. Signal Process. 61(22) (2013) 5633–5645. CrossrefGoogle Scholar
    • 40. D. Voiculescu, K. J. Dykema and A. Nica, Free Random Variables, Series CRM Monograph, Vol. 1 (American Mathematical Society, Providence, RI, 1992). CrossrefGoogle Scholar
    • 41. D. Voiculescu, Lectures on Free Probability Theory, in unpublished Notes for a Course at the Saint-Flour Summer School on Proability (1998). Google Scholar